Alert archive / Montana / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Great Falls, MT

August 18, 200718 counties in Montana

NWS Great Falls, MT issued this red flag warning at Aug 18, 2007, 2:42 PM MDT for 18 counties in Montana. It took effect at Aug 19, 2007, 12:00 PM MDT. It was in force for 12 hr. 22 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 18, 2007, 2:42 PM MDT (20:42 UTC)
In effect from
Aug 19, 2007, 12:00 PM MDT
Expired
Aug 20, 2007, 12:00 AM MDT
In force
12 hr
Issued by
NWS Great Falls, MT

Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Powell County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 24 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 2:50 PM MDTHAIL 0.52 E Silver City, MTPEA AND MARBLE SIZE HAIL WITH A WIND GUST MEASURED AT 52 MILES AN HOUR.
Aug 19, 3:02 PM MDTTSTM WND GST 609 S Wolf Creek, MT60 MPH PEAK WIND GUST AT SIEBEN FLATS DOT SENSOR.
Aug 19, 3:15 PM MDTHAIL 0.5Jefferson City, MTHALF INCH HAIL FALLING IN JEFFERSON CITY.
Aug 19, 3:19 PM MDTTSTM WND GST 582 E Helena, MT58 MPH WIND GUST AT THE HELENA REGIONAL AIRPORT.
Aug 19, 3:24 PM MDTHAIL 0.53 E Helena, MT
Aug 19, 3:30 PM MDTTSTM WND GST 5012 W Fairfield, MTWIND SPEEDS ESTIMATED AT 40 TO 50 MPH.
Aug 19, 3:33 PM MDTTSTM WND GST 598 N Wolf Creek, MT59 MPH WIND GUST AT THE GARY COOPER BRIDGE DOT SENSOR NEAR DEARBORN.
Aug 19, 3:45 PM MDTTSTM WND GST 606 S Cascade, MTESTIMATED WIND GUSTS TO 60 MPH...ALONG WITH PEA SIZE HAIL.
Aug 19, 4:02 PM MDTTSTM WND GST 60Choteau, MTESTIMATED WIND GUSTS OF 50 TO 60 MPH NEAR CHOTEAU.
Aug 19, 4:12 PM MDTTSTM WND GST 623 Sw Great Falls, MT62 MPH PEAK WIND GUST AT THE NWS OFFICE IN GREAT FALLS.
Aug 19, 4:25 PM MDTTSTM WND GST 586 E Great Falls, MT
Aug 19, 4:30 PM MDTTSTM WND GST 582 E Brady, MT58 MPH PEAK WIND GUST.
Aug 19, 4:33 PM MDTTSTM WND GST 60Brady, MTESTIMATED WIND GUSTS BETWEEN 50 AND 60 MPH IN BRADY.
Aug 19, 4:50 PM MDTTSTM WND GST 50Highwood, MTESTIMATED WIND GUSTS TO 50 MPH.
Aug 19, 4:55 PM MDTTSTM WND GST 6010 Sw Fort Benton, MTZERO VISIBILITY FROM BLOWING DUST.
Aug 19, 5:00 PM MDTTSTM WND GST 461 N Loma, MT46 MPH PEAK WIND GUST AT LOMA DOT SENSOR.
Aug 19, 5:00 PM MDTTSTM WND GST 60Fort Benton, MTWIND GUSTS ESTIMATED 50 TO 60 MPH IN FORT BENTON.
Aug 19, 5:13 PM MDTTSTM WND GST 531 N Loma, MT53 MPH PEAK WIND GUST AT THE LOMA DOT SENSOR.
Aug 19, 5:52 PM MDTTSTM WND GST 461 S Sweet Grass, MT46 MPH PEAK WIND GUST AT THE DOT SENSOR SOUTH OF SWEET GRASS.
Aug 19, 5:53 PM MDTTSTM WND GST 551 W Inverness, MT55 MPH PEAK WIND GUST AT THE DOT SENSOR WEST OF INVERNESS.
Aug 19, 6:04 PM MDTTSTM WND GST 594 W Havre, MT59 MPH PEAK WIND GUST AT THE HAVRE AIRPORT.
Aug 19, 9:38 PM MDTTSTM WND GST 6012 Nw Saco, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2586 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTFX 182042
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MDT SAT AUG 18 2007

...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL MAKE FOR
POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS SUNDAY AFTERNOON
AND EVENING...

MTZ112>118-190445-
/O.UPG.KTFX.FW.A.0015.070819T1800Z-070820T0600Z/
/O.NEW.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
242 PM MDT SAT AUG 18 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME
GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST
MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL
SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. WINDS
OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY AFTERNOON AND
EVENING. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS
ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
6 follow-up statements
000 
WWUS85 KTFX 182047 CCA
RFWTFX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 PM MDT SAT AUG 18 2007

MTZ112>118-190500-
/O.UPG.KTFX.FW.A.0015.070819T1800Z-070820T0600Z/
/O.COR.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
244 PM MDT SAT AUG 18 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR ALL
OF NORTH CENTRAL MONTANA AND A PORTION OF SOUTHWEST MONTANA (FIRE 
WEATHER ZONES 112 113 114 115 116 117 AND 118)...
...FIRE WEATHER WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME
GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST
MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL
SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY. WINDS
OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY AFTERNOON AND
EVENING. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR LESS
ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 190332
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
932 PM MDT SAT AUG 18 2007

MTZ112>118-191100-
/O.CON.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
932 PM MDT SAT AUG 18 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME
GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST
MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL
SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY.
WINDS OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY
AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL DROP TO
20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS
WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 190352 CCA
RFWTFX

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
948 PM MDT SAT AUG 18 2007

MTZ112>118-191130-
/O.COR.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
948 PM MDT SAT AUG 18 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR ALL
OF NORTH CENTRAL MONTANA AND A PORTION OF SOUTHWEST MONTANA (FIRE 
WEATHER ZONES 112 113 114 115 116 117 AND 118)...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM SUNDAY TO
MIDNIGHT MDT SUNDAY NIGHT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY
AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE AND BECOME
GUSTY THROUGH SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHWEST
MONTANA AHEAD OF THE COLD FRONT. BEHIND THE FRONT...WINDS WILL
SHIFT TO THE WEST AND NORTHWEST AND REMAIN STRONG AND GUSTY.
WINDS OF 20 TO 30 MPH GUSTING TO 40 MPH WILL OCCUR SUNDAY
AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL DROP TO
20 PERCENT OR LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS
WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 191128
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
528 AM MDT SUN AUG 19 2007

MTZ112>118-191930-
/O.CON.KTFX.FW.W.0017.070819T1800Z-070820T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
528 AM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR GUSTY SHIFTING WINDS AND LOW RELATIVE HUMIDITIES
FOR ALL OF NORTH CENTRAL MONTANA AND A PORTION OF SOUTHWEST 
MONTANA (FIRE WEATHER ZONES 112 113 114 115 116 117 AND 118)...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL
MONTANA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE
TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH THIS AFTERNOON
ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE FRONT. BEHIND
THE FRONT...THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND
REMAIN STRONG AND GUSTY. GUSTS COULD REACH 50 MPH AT TIMES ALONG
THE RIDGE TOPS OF THE ROCKY MOUNTAIN FRONT AND OVER IMMEDIATE
ADJACENT PLAINS. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR
LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DECREASE SOMEWHAT
OVERNIGHT WITH GOOD RELATIVE HUMIDITY RECOVERY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$

COULSTON
000 
WWUS85 KTFX 192005
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
205 PM MDT SUN AUG 19 2007

MTZ112>118-200600-
/O.CON.KTFX.FW.W.0017.000000T0000Z-070820T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
205 PM MDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL
MONTANA THIS AFTERNOON AND EVENING. SOUTHWEST WINDS WILL INCREASE
TO 20 TO 30 MPH WITH GUSTS TO 40 MPH THROUGH THIS AFTERNOON
ACROSS CENTRAL AND SOUTHWEST MONTANA AHEAD OF THE FRONT. BEHIND
THE FRONT...THESE WINDS WILL SHIFT TO THE WEST AND NORTHWEST AND
REMAIN STRONG AND GUSTY. GUSTS COULD REACH 50 MPH AT TIMES ALONG
THE RIDGE TOPS OF THE ROCKY MOUNTAIN FRONT AND OVER IMMEDIATE
ADJACENT PLAINS. RELATIVE HUMIDITIES WILL DROP TO 20 PERCENT OR
LESS ACROSS MUCH OF THE AREA IN THE AFTERNOON. THIS WILL CREATE
HAZARDOUS FIRE WEATHER CONDITIONS. WINDS WILL DECREASE SOMEWHAT
OVERNIGHT WITH GOOD RELATIVE HUMIDITY RECOVERY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KTFX 200559
RFWTFX

RED FLAG WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
1159 PM MDT SUN AUG 19 2007

MTZ112>118-200700-
/O.EXP.KTFX.FW.W.0017.000000T0000Z-070820T0600Z/
EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY
COUNTIES-HILL AND BLAINE COUNTIES-
LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY
MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES-
LINCOLN RANGER DISTRICT OF THE HELENA NATIONAL FOREST-
CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS-
HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL
FOREST-
1159 PM MDT SUN AUG 19 2007

...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

RELATIVE HUMIDITIES ACROSS THE NORTHERN AND CENTRAL DISTRICTS
HAVE INCREASED CONSIDERABLY BEHIND THE COLD FRONT.
HOWEVER...BREEZY WEST WINDS WILL SPREAD EAST ACROSS THIS AREA
OVERNIGHT. THE HUMIDITIES IN THE SOUTHERN DISTRICTS ARE SLOWER TO
RECOVER...BUT WINDS THERE WILL MOSTLY BE RESTRICTED TO THE HIGHER
ELEVATIONS. THEREFORE...WILL ALLOW THE ENTIRE RED FLAG WARNING TO
EXPIRE AT MIDNIGHT MDT.

$$

COULSTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Aug 18, 11:30 AM MDT, 3 hours 12 minutes earlier.

Area forecast discussion, Aug 18, 11:30 AM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1130 AM MDT SAT AUG 18 2007

UPDATED FOR AVIATION

.UPDATE...
SW FLOW ALOFT PERSISTS OVER THE AREA TODAY AHEAD OF AN UPPER
LOW/TROUGH ALONG THE PACIFIC NW COAST. FLOW IS SLIGHTLY DIFFLUENT
OVER WESTERN MT WITH A SHORTWAVE CURRENTLY VISIBLE IN IN EASTERN
ID MOVING INTO SW MT THIS MORNING. ALREADY SEEING AN AREA OF
CONVECTION AHEAD OF THE SHORTWAVE MOVING INTO SW MT AND WILL
INCREASE POPS FOR THE REMAINDER OF THIS MORNING OVER MADISON AND
GALLATIN COUNTIES. EXPECT CONVECTION TO INCREASE ACROSS CENTRAL MT
THIS AFTERNOON AND EVENING AS THE SHORTWAVE CONTINUES NE ACROSS
THE AREA. STILL SEEING ENOUGH SHEAR/INSTABILITY TO SUPPORT A
SLIGHT RISK OF SEVERE CONVECTION WITH MAIN RISK BEING STRONG WINDS
AND HAIL. BEST BET FOR ANY SEVERE CONVECTION WILL BE LATER THIS
AFTERNOON AND EVENING OVER JUDITH BASIN AND FERGUS COUNTIES AND
WILL ADD MENTION TO THE FORECAST. OTHERWISE...FORECAST APPEARS TO
BE IN GOOD SHAPE. HOENISCH

&&

.PREV DISCUSSION... (ISSUED 530 AM MDT SAT AUG 18 2007)

DISCUSSION...

TODAY THROUGH MONDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE TODAY AS
AN UPPER LEVEL TROUGH PUSHES INTO THE PACIFIC NORTHWEST. THE RIDGE
WILL STILL HAVE ENOUGH INFLUENCE FOR HOT TEMPERATURES ONCE AGAIN
TODAY. A STRONG SHORTWAVE COMING OFF THE TROUGH WILL BRING SCATTERED
THUNDERSTORMS TO THE CWA THIS AFTERNOON AND EVENING...AND THERE IS
THE POSSIBILITY THAT SOME STORMS WILL BE SEVERE. AS THE TROUGH MOVES
FURTHER INLAND ON SUNDAY A SURFACE COLD FRONT WILL ALSO MOVE IN FROM
THE WEST. THE FRONT WILL NOT COME THROUGH EARLY ENOUGH FOR A HUGE
DROP IN TEMPS...THOUGH SUNDAY WILL BE SLIGHTLY COOLER THAN TODAY.
THE FRONT WILL HOWEVER BRING A SHIFT IN WIND DIRECTION AND A
SIGNIFICANT INCREASE IN WIND SPEEDS. THERE WILL BE ANOTHER CHANCE OF
PRECIP WITH THE FRONTAL PASSAGE...WITH THUNDERSTORMS LIMITED TO THE
EASTERN ZONES. BY MONDAY MORNING THE FRONT WILL BE LONG
GONE...LEAVING LIGHTER WINDS AND MUCH COOLER TEMPERATURES BEHIND.
SOME LOCATIONS WILL ACTUALLY HAVE HIGHS BELOW NORMAL ON MONDAY.
THOMSON

MONDAY NIGHT THROUGH THURSDAY NIGHT...MODELS CONTINUE TO BE IN GOOD
AGREEMENT. UPPER LEVEL TROF MOVES THROUGH THE AREA FOR COOLER
TEMPERATURES AND A CHANCE OF PRECIPITATION. TIGHT GRADIENT OVER CWA
FOR STRONG WESTERLY SURFACE WINDS MONDAY NIGHT AND INTO TUESDAY.
NORTHWEST FLOW ALOFT ON TUESDAY AND WESTERLY FLOW ON WEDNESDAY.
ANOTHER UPPER LEVEL TROF TO MOVE THROUGH ON THURSDAY. CAMP

FRIDAY THROUGH SATURDAY...MODELS REMAIN IN BASIC AGREEMENT DURING
THIS PERIOD. A BROAD UPPER LEVEL RIDGE BUILDS OVER THE REGION
RESULTING IN A WESTERLY FLOW OVER THE FORECAST AREA. WITH ONLY
LIMITED MOISTURE IN THIS FLOW...ONLY A FEW SHOWERS OR THUNDERSTORMS
ARE EXPECTED ALONG THE CONTINENTAL DIVIDE AND OVER THE SOUTHWESTERN
MOUNTAINS. SKIES WILL BE CLEAR TO PARTLY CLOUDY. TEMPERATURES ARE
EXPECTED TO WARM A LITTLE ABOVE SEASONAL AVERAGES. EK

AVIATION...
UPDATED 1730Z.
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH A MOIST SOUTHWEST FLOW
ALOFT THIS AFTERNOON...SCATTERED THUNDERSTORMS WILL BE OVER THE
SOUTHWEST THIS AFTERNOON...SPREADING INTO NORTH CENTRAL MONTANA
LATER THIS AFTERNOON INTO EARLY TONIGHT. SOME OF THESE STORMS MAY
BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...SMOKE
WILL CONTRIBUTE TO MVFR VISIBILITY AT TIMES...ESPECIALLY AT NIGHT.
VFR CONDITIONS WILL PREVAIL WITH MVFR IN SMOKE AND IN AND NEAR
THUNDERSTORMS. WILLIAMSON DC

FIRE WEATHER...
UPDATED 0930Z.
A COLD FRONT MOVING THROUGH THE REGION ON SUNDAY WILL BRING A WIND
SHIFT AROUND TO THE WEST AND INCREASED WIND SPEEDS. WILL ISSUE A
FIRE WEATHER WATCH FOR ALL ZONES FOR SUNDAY AFTERNOON AND EVENING
FOR THE WINDS COUPLED WITH LOW HUMIDITIES. WHILE SOME AREAS WILL
BE MARGINAL FOR RED FLAG CONDITIONS...THE FAR WESTERN ZONES MAY BE
TOO HUMID DESPITE THE WINDS AND THE FAR EASTERN ZONES MAY NOT BE
WINDY ENOUGH DESPITE THE LOW HUMIDITIES EXPECTED THERE...FEEL IT
IS WORTH A WATCH ACROSS THE AREA. THE AREA CAN BE BETTER DEFINED
ON FUTURE SHIFTS. THOMSON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  89  53  84  50 /  30  20  10  20
CTB  86  51  72  47 /  10  10  10  30
HLN  89  52  85  53 /  40  20  20  20
BZN  88  48  86  48 /  40  20  20  20
WEY  76  41  78  38 /  40  20  20  20
DLN  84  50  80  49 /  30  10  20  20
HVR  93  57  87  54 /  20  30  10  20
LWT  90  54  87  50 /  30  40  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR MTZ112>118.

&&

SHORT TERM...THOMSON
LONG TERM...CAMP/EK
AVIATION...WILLIAMSON DC

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 18, 4:55 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
455 AM MDT SAT AUG 18 2007

MTZ008>015-044>055-191100-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
455 AM MDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

SMOKE WILL LINGER OVER MUCH OF THE AREA THIS MORNING...REDUCING
VISIBILITY AND AIR QUALITY AT TIMES. PEOPLE WHO ARE SENSITIVE TO
THE SMOKE SHOULD AVOID IT AS MUCH AS POSSIBLE.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT MOVING THROUGH THE REGION SUNDAY WILL BRING VERY
GUSTY WINDS TO THE AREA THROUGH SUNDAY NIGHT. THE STRONG WINDS
WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF
NORTH CENTRAL AND SOUTHWEST MONTANA SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 9:45 PM MDTSevere Thunderstorm WarningTFXHill60 min
Aug 17, 10:47 PM MDTSevere Thunderstorm WarningTFXHill58 min
Aug 18, 4:15 AM MDTFire Weather WatchTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 12 more11 hr
Aug 18, 3:47 PM MDTSevere Thunderstorm WarningTFXMadison43 min
Aug 18, 4:32 PM MDTSevere Thunderstorm WarningTFXGallatin, Madison43 min

Nearby

Red Flag Warnings in Montana, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.